Docetaxel and Nintedanib

I was diagnosed with NSCLC stage one ( T1A N2. M0) in May 2014 and since then have been treated initially with Cisplatin and vinorelbine plus radiotherapy which gave me a year of no evidence of disease. In December 2015 it returned and I was treated early this year with Carboplatin and something else which I've forgotten. The tumours have now spread to my kidney and the secondaries in the other lung have grown. I am just about to start on Docetaxel and Nintedanib and have been told that this will give me weeks or months more life. I understand that the side effects are quite severe and wondered if anyone else has been on these drugs and could tell me their experience.

Thanks,

Lorna

8 Replies

oldestnewest
  • Sorry that you need more treatment. I was on the highest dose of Docetaxel only for 6 cycles. Expect to have complete hair loss but this should regrow when the treatment is finished. It also caused me to have some neuropathy in my fingers and toes and loss of nails, which looks worse than it feels. They will slowly regrow too. My tumour was in my neck and I had real problems eating which may have been the cause of weakness in my legs, light headedness and fatigue, but these may have been caused by the steroids. Nintedanib will have its own list of side effects.

    On the plus side, I began to feel the beneficial effects of Docetaxel by the 2nd cycle with the tumour reducing and there were no signs of activity by the end of the treatment. For me, the psychological bonus of knowing the treatment was working counteracted any side effects, as my tumour had been very aggressive before the treatment started. I have also had 30 days of radical radiotherapy, completed end March this year, and my most recent scan is good with no measurable disease.

    Good luck with your treatment, keep your strength up as much as you can and remember to ask lots of questions. The clinicians can prescribe for side effects if appropriate.

  • Thank you so much for your very full and encouraging reply. Like you I can put up with side effects if I know that the treatment is reducing the tumours and giving me more time.

    Lorna

  • Hello Lorna,

    I am sorry to hear the tumor has returned, having been through one treatment of chemotherapy it is understandable that you will feel anxious about any side effects you may experience this time round, discuss any worries that you have with your cancer specialist nurse or oncologist and they will help to minimize any possible side effects and allay any concerns that you have. It is difficult to predict exactly what side effects you will experience as everyone reacts differently to these drugs and side effects will vary from person to person, a small number of people will have little or few side effects, it is important to remember that you will not experience all of the side effects listed. I have found some information on the cancer research website which gives an explanation of the drugs and some of the possible side effects you can expect, the link is below.

    cancerresearchuk.org/about-...

    There may be some others on this site that have been treated with these drugs that will share their experience with you.

    If you wish to talk with someone please give us a call on the helpline freephone 0333 323 7200

    Kind regards Roy Castle Helpline

  • Thank you for taking the time to reply to my enquiry. I will certainly look at the link.

    Lorna

  • Hi Lorna, I have just had my fourth session of Docetaxel and Nintedanib. I have been very lucky and had none of the side effects listed. I tend to be a bit constipated rather than loose. I've had no skin problems, no mouth ulcers. My biggest issues is that from the fourth day till about the seventh or eighth I have muscle ache. It is quite bad and I dose up on paracetamol and also use a break through pain killer. Once I'm past that I seem to be OK. Fatigue is a huge problem but again only for about a week and then it starts improving. My last ct showed no change so stable again. I would have liked a reduction but not happen ending. Prior to having this chemo I had a lot of pain in my side, they said this was the cancer pushing on liver, kidneys etc. Within a week this had gone.

  • Hi Jeanette,

    Thank you so much for your kind reply and wow those side effects sound very minimal.. May I ask if you have had chemo before and if so what, and is your cancer sclc? How many more sessions are planned for you? Sorry so many questions!

    Many thanks,

    Lorna

  • Hi Lorna, I was on premetexted and cistaplan last year for 4 sessions. Again my side effects were minimal. My body does seem to like being poisoned. (hahaha). So this is my second lot of chemo. I have had 4 sessions of the Docetaxel and no more are planned. I am supposed to be staying on the Nintedanib tablets for the forseeable future. I have to have a blood test as I would do before chemo and they will just give me the tablets. Hopefully its stays stable for a while longer.

    I have NSLC. Ask anything you want. I definetly have chemo brain as I can't remember what I did last night but ask me about last year and I will give you a minute by minute update.

    Now I will sort out the spelling of all those drugs. :)

    Good Luck with whatever you go with.

    Jeanne

  • Gosh minimal side effects on Cisplatin! Wow. I was so sick it was awful, at one point I was hospitalised for 3 days because of it. You have done so well, I just hope I can do it too.

    Thank you for your help, I'll keep in touch if I may.

    Lorna